Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 65, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 9, 2012, 4:10 PM CDT for Harper County, Woods County, Woodward County, Oklahoma. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2012, 4:10 PM CDT (21:10 UTC)
- Expired
- Apr 9, 2012, 5:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Harper County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 101 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 4:16 PM CDT | HAIL 1.75 | 7 Se Selman, OK | |
| Apr 9, 4:16 PM CDT | HAIL 1.75 | 9 Se Selman, OK | |
| Apr 9, 4:41 PM CDT | HAIL 2.75 | 10 Se Selman, OK | |
| Apr 9, 4:52 PM CDT | HAIL 2.5 | 5 N Woodward, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:28 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
593
WUUS54 KOUN 092110
SVROUN
OKC059-151-153-092215-
/O.NEW.KOUN.SV.W.0065.120409T2110Z-120409T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT MON APR 9 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HARPER COUNTY IN NORTHWESTERN OKLAHOMA...
EXTREME WEST CENTRAL WOODS COUNTY IN NORTHWESTERN OKLAHOMA...
WOODWARD COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 515 PM CDT
* AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED
NEAR SELMAN...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FREEDOM...QUINLAN AND SELMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE
IMMEDIATELY TO A STORM SHELTER OR STURDY BUILDING IF A TORNADO
APPROACHES.
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING
FOR SOUTHWESTERN KANSAS AND NORTHWESTERN OKLAHOMA.
LAT...LON 3680 9916 3672 9889 3643 9904 3651 9947
3662 9962 3683 9947
TIME...MOT...LOC 2105Z 293DEG 22KT 3675 9942
$$
WR3 follow-up statements
580
WWUS54 KOUN 092120
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT MON APR 9 2012
OKC059-151-153-092215-
/O.CON.KOUN.SV.W.0065.000000T0000Z-120409T2215Z/
HARPER OK-WOODS OK-WOODWARD OK-
420 PM CDT MON APR 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
CDT FOR SOUTHEASTERN HARPER...EXTREME WEST CENTRAL WOODS AND
WOODWARD COUNTIES...
AT 414 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO TWO
INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS
STORM WAS LOCATED 9 MILES SOUTHEAST OF SELMAN...MOVING SOUTHEAST
AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
FREEDOM AND QUINLAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE
IMMEDIATELY TO A STORM SHELTER OR STURDY BUILDING IF A TORNADO
APPROACHES.
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3680 9916 3672 9889 3643 9904 3651 9947
3662 9962 3683 9947
TIME...MOT...LOC 2114Z 293DEG 22KT 3673 9936
$$
WR618
WWUS54 KOUN 092150
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT MON APR 9 2012
OKC059-151-153-092215-
/O.CON.KOUN.SV.W.0065.000000T0000Z-120409T2215Z/
HARPER OK-WOODS OK-WOODWARD OK-
450 PM CDT MON APR 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
CDT FOR SOUTHEASTERN HARPER...EXTREME WEST CENTRAL WOODS AND
WOODWARD COUNTIES...
AT 447 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO TWO
INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS
STORM WAS LOCATED 11 MILES SOUTHWEST OF FREEDOM...MOVING SOUTHEAST
AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
FREEDOM AND QUINLAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE
IMMEDIATELY TO A STORM SHELTER OR STURDY BUILDING IF A TORNADO
APPROACHES.
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3680 9916 3672 9889 3643 9904 3651 9947
3662 9962 3683 9947
TIME...MOT...LOC 2147Z 302DEG 15KT 3666 9926
$$
WR191
WWUS54 KOUN 092208
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT MON APR 9 2012
OKC059-151-153-092215-
/O.CON.KOUN.SV.W.0065.000000T0000Z-120409T2215Z/
HARPER OK-WOODS OK-WOODWARD OK-
508 PM CDT MON APR 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
CDT FOR SOUTHEASTERN HARPER...EXTREME SOUTHWESTERN WOODS AND NORTHERN
WOODWARD COUNTIES...
AT 506 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO TWO
INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 11 MILES NORTH OF MOORELAND...MOVING SOUTHEAST
AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
QUINLAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE
IMMEDIATELY TO A STORM SHELTER OR STURDY BUILDING IF A TORNADO
APPROACHES.
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3677 9916 3670 9890 3643 9904 3651 9947
3663 9949 3679 9944
TIME...MOT...LOC 2206Z 302DEG 17KT 3661 9924
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:28 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 9, 2:28 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 228 PM CDT MON APR 9 2012 .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP NEAR A SFC LOW ALONG WITH ASSOCIATED DRYLINE AND WARM FRONT LATE THIS AFTERNOON/EVENING. SFC LOW WILL CONTINUE TO DEVELOP IN SW KANSAS/PANHANDLES THIS AFTERNOON WITH ASSOCIATED FRONTAL BOUNDARY EXTENDING TO THE EAST OF THE LOW ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA BY EARLY EVENING. A DRYLINE IS ALSO EXPECTED TO EXTEND SOUTH ACROSS THE PANHANDLES. SHOWERS/THUNDERSTORMS WILL LIKELY DEVELOP NEAR THESES BOUNDARIES IN THE PANHANDLES/KANSAS LATE THIS AFTERNOON/EVENING AND MOVE INTO PARTS OF THE FA. THESE STORMS ARE THEN EXPECTED TO DEVELOP INTO ONE OR MORE COMPLEXES THAT MOVE SOUTHEAST ACROSS THE FA. INSTABILITY AND WIND SHEAR WITH STEEP LAPSE RATES WILL LEAD TO SOME SEVERE STORMS PRODUCING VERY LARGE HAIL AND DAMAGING WIND GUSTS. LOW LEVEL SHEAR WILL BE BETTER NEAR THE SFC LOW SO IF STORMS CAN REMAIN DISCRETE... A TORNADO OR TWO CAN NOT BE RULED OUT LATE THIS AFTERNOON/EVENING. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT AS LLJ STRENGTHENS. THE SFC FRONT WILL SLOWLY MOVE BUT REMAIN IN/NEAR THE FA OVER THE NEXT COUPLE OF DAYS CONTINUING THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE OF NEXT WEEK. MODELS SHOW UPPER RIDGE THAT IS OVER THE REGION WILL SHIFT EAST BY LATE THIS WEEK AS NEXT STORM SYSTEM MOVES ACROSS THE WESTERN U.S. THIS WILL LEAD TO A DRYLINE WEST OF OR IN THE FA LATE THIS WEEK INTO PART OF THE WEEKEND WITH SHOWERS AND THUNDERSTORMS REMAINING POSSIBLE. STRONG TO SEVERE THUNDERSTORMS WILL ALSO REMAIN POSSIBLE THIS WEEK INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 58 73 56 67 / 50 30 40 40 HOBART OK 58 72 57 72 / 60 50 50 40 WICHITA FALLS TX 59 79 61 76 / 60 50 40 40 GAGE OK 55 70 53 69 / 60 50 50 40 PONCA CITY OK 53 69 49 65 / 30 20 40 40 DURANT OK 61 76 58 70 / 40 30 30 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/25
Hazardous weather outlook, Apr 9, 12:00 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON APR 9 2012
OKZ004>048-050>052-TXZ083>090-101015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON APR 9 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF WESTERN AND NORTHWESTERN OKLAHOMA. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR ALL OTHER
LOCATIONS.
LOCATION...
THE MODERATE RISK IS FOR WESTERN OKLAHOMA...APPROXIMATELY 50
MILES WEST AND EAST OF A LINE FROM WOODWARD TO ELK CITY TO ALTUS.
THE SLIGHT RISK IS FOR THE REMAINDER OF OKLAHOMA AND WESTERN NORTH
TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM
THIS AFTERNOON THROUGH EARLY TUESDAY MORNING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY TUESDAY MORNING.
DISCUSSION...
A SURFACE LOW WILL DEVELOP ACROSS THE PANHANDLE THIS AFTERNOON AS AN
UPPER LEVEL SHORTWAVE TROUGH MOVES OVERHEAD. LOW LEVEL MOISTURE
WILL INCREASE THIS AFTERNOON AS SOUTH WINDS STRENGTHEN ACROSS
WESTERN OKLAHOMA. SUFFICIENT LIFT...MOISTURE...INSTABILITY...AND
SHEAR WILL COMBINE TO INITIALLY PRODUCE SUPERCELLS ACROSS WESTERN
AND NORTHWESTERN OKLAHOMA DURING THE LATE AFTERNOON HOURS. THE
STORMS MAY THEN BECOME A COMPLEX AS THEY MOVE SOUTH AND SOUTHEAST
THROUGHOUT THE EVENING HOURS INTO SOUTHWESTERN OKLAHOMA AND
WESTERN NORTH TEXAS LATE MONDAY NIGHT. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREATS...ALTHOUGH A COUPLE OF TORNADOES
CAN NOT BE RULED OUT ESPECIALLY ACROSS THE MODERATE RISK AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH MOST OF THE WEEK. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING ACROSS EXTREME WESTERN OKLAHOMA AND EXTREME WESTERN NORTH
TEXAS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE
IS ALSO A SIGNIFICANT RISK OF SEVERE WEATHER AGAIN ON
THURSDAY...FRIDAY...AND SATURDAY ACROSS MOST OF OKLAHOMA...AND
NEAR THE RED RIVER IN WESTERN NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM TUESDAY.In the hours before
Special weather statement, Apr 9, 3:12 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT MON APR 9 2012
OKZ004-005-092045-
HARPER OK-WOODS OK-
312 PM CDT MON APR 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARPER AND NORTHWESTERN WOODS
COUNTIES UNTIL 345 PM CDT...
AT 311 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BUFFALO...
MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
BUFFALO AND SELMAN.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. STAY ALERT AND LISTEN FOR WARNINGS.
LAT...LON 3688 9922 3685 9926 3670 9970 3674 9974
3685 9981 3688 9978 3700 9957 3700 9931
TIME...MOT...LOC 2011Z 241DEG 31KT 3681 9969
WRSpecial weather statement, Apr 9, 3:53 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 353 PM CDT MON APR 9 2012 OKZ009-010-092130- WOODWARD OK-ELLIS OK- 353 PM CDT MON APR 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WOODWARD AND NORTH CENTRAL ELLIS COUNTIES UNTIL 430 PM CDT... AT 351 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MAY... MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... WOODWARD...FORT SUPPLY AND TANGIER. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3660 9980 3659 9927 3643 9927 3641 9977 TIME...MOT...LOC 2051Z 263DEG 28KT 3653 9972 WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:36 AM CDT | Dense Fog Advisory | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 7 hr |
| Apr 9, 3:12 PM CDT | Special Weather Statement | OUN | Harper | 33 min |
| Apr 9, 3:39 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 51 min |
| Apr 9, 3:53 PM CDT | Special Weather Statement | OUN | Woodward | 37 min |
| Apr 9, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 60 min |
| Apr 9, 5:03 PM CDT | Special Weather Statement | OUN | Beckham | 42 min |
| Apr 9, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 60 min |
| Apr 9, 5:17 PM CDT | Special Weather Statement | OUN | Harper | 28 min |
| Apr 9, 5:25 PM CDT | Tornado Warning | OUN | Woodward | 35 min |
| Apr 9, 5:29 PM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Apr 9, 5:43 PM CDT | Areal Flood Advisory | OUN | Harper, Woodward | 3 hr |
| Apr 9, 5:50 PM CDT | Tornado Warning | OUN | Dewey, Woodward | 40 min |
| Apr 9, 5:51 PM CDT | Special Weather Statement | OUN | Beckham | 24 min |
| Apr 9, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 45 min |
| Apr 9, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Major, Roger Mills, Woodward | 64 min |
| Apr 9, 6:29 PM CDT | Tornado Warning | OUN | Dewey, Woodward | 31 min |
| Apr 9, 6:32 PM CDT | Special Weather Statement | OUN | Harmon | 28 min |
| Apr 9, 6:47 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 58 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.